MAUDE Adverse Event Report: ZIMMER MANUFACTURING B.V. FEMORAL HEAD STERILE PRODUCT; PROSTHESIS, HIP

ZIMMER MANUFACTURING B.V. FEMORAL HEAD STERILE PRODUCT; PROSTHESIS, HIP
Model Number N/A
Medical Device Problem Code Material Erosion (1214)
Health Effect - Clinical Code Fluid Discharge (2686)
Date of Event 03/17/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Concomitant medical devices: unknown stem.Multiple reports were submitted along with this report 0001822565-2021-01045.Customer has indicated that the product is in process of being returned to zimmer biomet for investigation.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
It was reported that the patient was revised due to elevated metal ion levels and pseudotumor approximately 7 years post implantation.Additional information on the reported event is unavailable.
 
Event or Problem Description
No further event information available at the time of this report.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.Intraoperative photographs and photographs of the explanted products were provided.Visual evaluation identified the following: there is discoloration on the trunnion and in the head's taper.The explanted products were covered in biodebris.No further evaluation is possible using the images provided.A 12/14 cocr femoral head and the associated liner were returned.There were no allegations against the liner.Therefore, no dimensional or visual analysis was performed on the liner.Visual evaluation of the head identified the following: there were gouges around the other surface.Dark foreign debris was present in the taper.No other damage was noted.Further analysis of the head revealed the following: the taper of the returned device was reviewed via optical microscopy (magnification range 5x - 50x) using a keyence vhx-1000 digital microscope and the taper was assigned a modified goldberg score of 4.A score of 4 corresponds to damage over the majority (>50%) of the surface with severe corrosion attack and abundant corrosion debris.Complaint sample was evaluated and the reported event was confirmed.Review of the head's device history records identified no deviations or anomalies during manufacturing.A definitive root cause cannot be determined.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.

Brand Name
FEMORAL HEAD STERILE PRODUCT
Common Device Name
PROSTHESIS, HIP
Manufacturer (Section D)
ZIMMER MANUFACTURING B.V.
turpeaux industrial park
route #1 km 123.4 bldg #1
mercedita PR 00715
MDR Report Key11671558
Report Number0002648920-2021-00082
Device Sequence Number3156728
Product Code LPH
UDI-Device Identifier00889024144736
UDI-Public(01)00889024144736(17)300424(10)62676337
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K953337
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/05/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2024
Device Model NumberN/A
Device Catalogue Number00801803603
Device Lot Number62676337
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/13/2021
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 03/30/2021
Supplement Date Received by Manufacturer07/28/2021
Initial Report FDA Received Date04/15/2021
Supplement Report FDA Received Date08/05/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10 NARRATIVE
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age79 YR
Patient Weight82